Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 397, NWS Jackson, MS

August 26, 2007Clarke County, Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 26, 2007, 6:12 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2007, 6:12 PM CDT (23:12 UTC)
Expired
Aug 26, 2007, 7:00 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Clarke County, MS, Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 6:30 PM CDTTSTM WND DMGStonewall, MSA FEW POWER LINES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 262312
SVRJAN
MSC023-061-270000-
/O.NEW.KJAN.SV.W.0397.070826T2312Z-070827T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF STONEWALL...OR ABOUT 15 MILES SOUTHWEST OF MERIDIAN...
  AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONEWALL BY 630 PM CDT...
  ORANGE BY 635 PM CDT...
  BARNETT BY 655 PM CDT...
  6 MILES WEST OF QUITMAN BY 700 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3197 8896 3223 8892 3223 8885 3222 8884
      3199 8866
TIME...MOT...LOC 2312Z 343DEG 15KT 3220 8888

$$

MME
1 follow-up statement
000 
WWUS54 KJAN 262344
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT SUN AUG 26 2007

MSC061-262354-
/O.CAN.KJAN.SV.W.0397.000000T0000Z-070827T0000Z/
JASPER MS-
644 PM CDT SUN AUG 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...

LAT...LON 3198 8883 3212 8883 3215 8882 3216 8880
      3199 8866
TIME...MOT...LOC 2344Z 326DEG 22KT 3207 8875

$$

MSC023-270000-
/O.CON.KJAN.SV.W.0397.000000T0000Z-070827T0000Z/
CLARKE MS-
644 PM CDT SUN AUG 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CLARKE COUNTY...

AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
STONEWALL...OR ABOUT NEAR QUITMAN...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  QUITMAN BY 650 PM CDT...

LAT...LON 3198 8883 3212 8883 3215 8882 3216 8880
      3199 8866
TIME...MOT...LOC 2344Z 326DEG 22KT 3207 8875

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:51 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 26, 5:51 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT SUN AUG 26 2007

.DISCUSSION...
DID A QUICK UPDATE FOR THIS EVENING TO CAPTURE CURRENT TRENDS AND
OVERNIGHT EXPECTATIONS BASED ON RADAR AND LATEST MODEL INFO. DEEP
MOISTURE NOW CONFINED TO SOUTHEAST MS AHEAD OF A WEAK BOUNDARY WHERE
MOST EVENING SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE CONFINED
BEFORE DIMINISHING. OTHERWISE...MODELS SUGGEST NORTHERN FRINGE OF
UPPER LOW IN THE GULF OF MEXICO SHOULD MOVE INTO OUR REGION
OVERNIGHT...PROMPTING DEEPER MOISTURE TO OUR EAST TO MAKE SOME
IN-ROADS WEST INTO MS. SOME ISOLATED LATE NIGHT CONVECTION THEREFORE
POSSIBLE SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR AND FORECAST
REVISED TO INCLUDE THIS POSSIBILITY. REST OF FORECAST LEFT ALONE
ASIDE FROM SOME MINOR TWEAKS TO LOW TEMPS IN SOUTHEAST MS. /BB/

&&

.PREVIOUS DISCUSSION...
SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT). LATEST SATELLITE
IMAGERY SHOWS THE TUTT CIRCULATION ROTATING OVER THE NORTHERN GULF
SOUTH OF NEW ORLEANS. MEANWHILE AN UPPER RIDGE WAS CENTERED OVER THE
SOUTHERN PLAINS. THE ARKLAMISS WAS CAUGHT BETWEEN THE UPPER RIDGE
AND THE UPPER TROUGH OVER THE APPALACHIANS. ON THE SURFACE A WEAK
SURFACE TROUGH WAS NOTED ACROSS THE  REGION. AREA RADARS SHOWS SOME
CONVECTION ACROSS THE ARKLAMISS SOUTHEAST OF THE NATCHEZ TRACE.

FOR TONIGHT...EXPECT THE CONVECTION THROUGH SOME OF THE EVENING. A
FEW OF THE STORMS COULD STILL BE STRONG TO SEVERE FOR THE REMAINDER
OF THIS AFTERNOON INTO THIS EVENING WITH SOME LOCALIZED FLOODING
POSSIBLE. THIS WILL BE DUE TO THE TUTT LOW CONTINUING TO PUSH GULF
MOISTURE INTO THE REGION. WILL PUT THE BEST ISOLATED POPS ACROSS
AREAS SOUTHEAST OF THE NATCHEZ TRACE. WENT CLOSE TO GUIDANCE OF
OVERNIGHT LOWS WITH NUMBERS IN THE MIDDLE 60S TO LOWER 70S.

FOR MONDAY...THERE IS SOME DIFFERENCES IN SOLUTIONS IN WHICH THE
NAM/WRF MODEL TRIES TO BRING A SURFACE LOW TOWARD THE REGION FROM
THE SOUTH WITH A GOOD INFLUX OF MOISTURE. WHILE THE GFS/UKMET DOES
NOT...BUT BRINGS A INFLUX OF MOISTURE. THE WEAK SURFACE TROUGH WILL
DISSIPATE BY THIS TIME. TROPICAL MOISTURE WILL STILL BE PLENTIFUL
WITH 2 PLUS INCHES OF PRECIPITABLE WATER. COULD STILL GET SOME
ISOLATED STRONG TO SEVERE DURING THE DAY MONDAY WITH LOCALLY HEAVY
RAINS. SO WILL CONTINUE TO GO WITH THE WETTER SOLUTION. WENT CLOSE
TO MAV GUIDANCE WITH HIGHS FROM NEAR 90 EAST TO THE MID TO UPPER 90S
IN THE DELTA REGION...WHERE IT WILL BE UNDER THE INFLUENCE OF THE
PLAINS UPPER RIDGE. AS FAR AS POPS ARE CONCERN WILL PUT THE BEST
LIKELY POPS ACROSS THE SOUTH TO DRY POPS ACROSS THE NORTHWEST DELTA
REGION.

FOR MONDAY NIGHT...THE INFLUX OF MOISTURE WILL CONTINUE FROM THE
SOUTH. THIS WILL ALLOW THE CONVECTION TO LAST THROUGH THE NIGHT AS
TROPICAL MOISTURE SURGES OVER THE REGION. THE NAM MODEL WOULD BRING
THE SURFACE LOW TO JUST OFF THE LOUISIANA COAST. WENT CLOSE TO MAV
GUIDANCE ON POPS AND TEMPS. ON POPS WE WILL GO WITH ISOLATED POPS IN
THE NORTH TO LOW SCATTERED POPS ACROSS THE SOUTH. LOWS WILL BE IN
THE LOWER 70S DUE TO THE EXTRA LOW LEVEL MOISTURE./17/

LONGER TERM...(TUESDAY THROUGH SUNDAY)MODELS CONTINUE TO STRUGGLE
WITH EVOLUTION OF LOW LEVEL TROUGH IN THE EXTENDED PERIOD BUT
GENERALLY AGREE THAT WETTER PERIOD IS IN STORE FOR THIS WEEK. ONE OF
THE MORE INTERESTING DIFFERENCES IS NOTED TUESDAY. THE GFS DRAGS A
WEAK WARM FRONT NWD INTO THE REGION DURING THE DAY WHILE THE SLOWER
NAM DEVELOPS A LOW OVER THE GULF...LIFTING THIS SYSTEM MUCH SLOWER
INLAND WEDNESDAY EVENING INTO THURSDAY. WILL GENERALLY FOLLOW
CURRENT FORECAST TREND BUT INCREASE POPS A LITTLE FOR TUESDAY AND
TUESDAY NIGHT MORE IN LINE WITH LATEST GFS MOS...WHICH IS STILL
SIGNIFICANTLY LOWER THAT NAM MOS WHICH SUGGESTS POSSIBLE TROPICAL
ATMOSPHERE WITH LIKELY TO CATEGORICAL POPS. LOW LEVEL CONVERGENCE
WILL CONTINUE THROUGH MUCH OF THE WORK WEEK. THE MODEL RUNS ARE NOW
A BIT FASTER WITH FRONTAL PROGRESSION ...WASHING IT OUT AS IT DROPS
SWD. DEEP MOISTURE REMAINS IN PLACE WITH PRECIPITABLE WATER VALUES
ABOVE 2 INCHES THROUGH THURSDAY.

WEAK RIDGING IS FORECAST INTO THE WEEKEND NOW AS DEVELOPING HIGH
PRESSURE TO OUR N AND E EDGES LOW LEVEL TROUGHING WWD. PRECIPITABLE
WATER AND SURFACE DEWPOINTS ARE FORECAST TO DECREASE FROM THE EAST
WITH DEWPOINTS FALLING INTO THE 60S FOR THE WEEKEND. WILL MAINTAIN
SCATTERED POPS FOR MOST AREAS SATURDAY AND SUNDAY FOR NOW BUT
DECREASE POPS SLIGHTLY FROM THE EAST. ALSO TRENDED TOWARD COOLER
MINS EACH DAY AFTER ADJUSTING DEWPOINTS A BIT COOLER AND INCREASED
HIGHS SUNDAY SLIGHTLY WARMER.

PREVIOUS DISCUSSION FOLLOWS: A WETTER PATTERN THAN WE
HAVE SEEN THE PAST FEW WEEKS LOOKS POSSIBLE THROUGH THE LONG TERM.
THE REMNANT BOUNDARY STALLED OVER THE SOUTHERN HALF OF THE CWFA IS
EXPECTED TO WAVER BACK AND FORTH OVER THIS AREA BEFORE FADING OUT.
THIS WEAK FORCING MECHANISM WILL COMBINE WITH PLENTY OF MOISTURE TO
ALLOW FOR HIGHER RAIN CHANCES MAINLY FOR THE BEGINNING OF THE WORK
WEEK.  PWATS WILL BE AROUND 2.0-2.2 INCHES OVER THE AREA FOR THIS
TIME PERIOD.  ALL OF THIS COMBINED WILL ALLOW FOR ISOLATED TO
SCATTERED ACTIVITY TO DEVELOP EACH AFTERNOON FOR THE BEGINNING OF
THE WORK WEEK.

BY THURSDAY AND INTO THE WEEKEND WE SEE ANOTHER WEAK BOUNDARY
APPROACH THE AREA FROM THE NORTH.  THIS FEATURE IS EXPECTED TO STALL
JUST NORTH OF THE CWFA.  THE BEST MOISTURE OF AROUND 2.0 INCHES AND
ABOVE PWATS WILL MAINLY BE POOLED OVER THE NORTHERN HALF OF THE CWFA
FOR THIS TIME PERIOD. SO THE NORTHERN HALF OF THE CWFA WILL HAVE THE
BEST CHANCE FOR ACTIVITY FOR THIS TIME PERIOD.

TEMPERATURES FOR THE LONG TERM WILL OVERALL BE MUCH MILDER THAN WE
HAVE BEEN SEEING THE PAST SEVERAL WEEKS.  WITH MORE CLOUD COVER AND
CONVECTION EXPECTED TEMPERATURES SHOULD ONLY REACH THE LOWER TO
MIDDLE 90S THROUGH MUCH OF THE LONG TERM.  THIS SHOULD GIVE HIGH
TEMPERATURES JUST SLIGHTLY ABOVE CLIMATOLOGY.  REMAINED PRETTY MUCH
WITH GUI FOR LOWS THROUGH THE EXTENDED.  HOWEVER...DID GO AHEAD AND
ADJUST TEMPS UP A DEGREE OR TWO THROUGH MUCH OF THE LONG
TERM..LEANING A LITTLE CLOSER TO ENSEMBLES. /14/

&&

.AVIATION...EXPECT SOME OF THE AFTERNOON SHOWER AND THUNDERSTORM
ACTIVITY
THAT TO PERSIST FOR A FEW HOURS AFTER SUNSET AROUND MEI AND HBG. A
SLIGHT CHANCE FOR SHRA WILL EXIST THROUGH THE OVERNIGHT HOURS AS
WELL IN THESE AREAS.  LOCAL SPOTS OF MVFR VISIBILITIES IN FOG BEFORE
13Z MONDAY MORNING. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  94  72  94 /  14  35  36  49
MERIDIAN      71  91  71  93 /  25  47  37  53
VICKSBURG     70  96  72  94 /   9  24  35  46
HATTIESBURG   72  90  72  92 /  28  65  37  54
NATCHEZ       71  91  73  93 /  16  44  26  54
GREENVILLE    67  98  72  97 /   5  10  19  43
GREENWOOD     67  96  72  96 /   8  13  23  46

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Aug 26, 2:16 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT SUN AUG 26 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
216 PM CDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED MAINLY SOUTHEAST
OF THE NATCHEZ TRACE THIS AFTERNOON AND EVENING AND AGAIN DURING THE
DAY MONDAY. THEY WILL BE MOST NUMEROUS SOUTH OF INTERSTATE 20 DURING
THE AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER RISK WITH
THESE STORMS WILL BE DAMAGING DOWNBURST WINDS UP TO 60 MPH. PERIODS
OF TORRENTIAL RAINFALL WILL ALSO OCCUR AND MAY PRODUCE FLOODING NEAR
STRONGER STORMS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
SMALL HAIL WILL ALSO ACCOMPANY THUNDERSTORMS.

THE EFFECTS OF DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL COMBINE
TO PRODUCE SCATTERED THUNDERSTORMS OVER THE ARKLAMISS TODAY AND
MONDAY. WIND FLOW ASSOCIATED WITH A GULF LOW TO THE SOUTH AND AN
APPROACHING LOW FROM THE WEST WILL PROVIDE ADDED SUPPORT FOR STRONG
THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.